Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 183, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 1, 2020, 5:42 PM CDT for Walton County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2020, 5:42 PM CDT (22:42 UTC)
- Expired
- Jul 1, 2020, 6:04 PM CDT
- In force
- 22 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 50 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
609
WUUS52 KTAE 012242
SVRTAE
FLC131-012315-
/O.NEW.KTAE.SV.W.0183.200701T2242Z-200701T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
542 PM CDT Wed Jul 1 2020
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Walton County in the Panhandle of Florida...
* Until 615 PM CDT.
* At 541 PM CDT, a severe thunderstorm was located near Laurel Hill,
or near Florala, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Eglin Air Force Base, Liberty, Paxton, Gordon, Oakwood Hills,
Cluster Springs, Fox Hill, Sand Hill, Alpine Heights, Glendale,
Lakewood, Flowersville, New Harmony, Piney Grove, Mossy Head and
Caney Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3099 8639 3099 8627 3083 8606 3068 8631
3080 8639
TIME...MOT...LOC 2241Z 319DEG 26KT 3096 8639
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
041
WWUS52 KTAE 012304
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
604 PM CDT Wed Jul 1 2020
FLC131-012314-
/O.CAN.KTAE.SV.W.0183.000000T0000Z-200701T2315Z/
Walton FL-
604 PM CDT Wed Jul 1 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WALTON COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3099 8639 3099 8627 3083 8606 3068 8631
3080 8639
TIME...MOT...LOC 2303Z 319DEG 26KT 3083 8626
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 5:13 PM CDT, 29 minutes earlier.
Area forecast discussion, Jul 1, 5:13 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 613 PM EDT Wed Jul 1 2020 .AVIATION... [Through 00Z Friday] While showers and thunderstorms have diminished across the TAF sites, will be watching the thunderstorm northwest of ECP to see if it holds together that long to make it to the TAF site. Main though right now is the storm will diminish before reaching the site, so no mention of TSRA this evening, but will watch closely. Scattered to numerous convection is expected again tomorrow and have included TSRA in the TAFs. && .PREV DISCUSSION [324 PM EDT]... .NEAR TERM [Today through Thursday]... Convection developed near the coast across the Florida Panhandle and Big Bend with the seabreeze front today. The more significant storms though have been associated with an MCV that pushed into southeast Alabama and southwest Georgia. This defined line has produced areas of strong winds with sporadic damage reports received. The stronger storms with this have generally been those moving to the east/southeast. As the line of storms sinks southward, thunderstorms will continue into the evening with the main threat being damaging wind. While thunderstorms will diminish some tonight, a few showers and thunderstorms will be possible with scattered to numerous storms expected again on Thursday. Highs will be around 90 with lows in the lower to mid 70s. .SHORT TERM [Thursday Night through Friday Night]... As the upper trough over northeast CONUS lifts out into the Atlantic throughout Friday a stream of vorticity and high moisture will remain over our CWA. PoPs will be high throughout Friday, with values greater than 70% as a weak area of low pressure develops over our area along with some mid-level height falls. A deep layer of moisture will be present with this system which will bring us into a period of wet weather. Lows will be around low to mid 70s Thursday night with highs in the upper 80s to low 90s on Friday. .LONG TERM [Saturday Through Wednesday]... The latest EURO and GFS are starting to focus into a similar pattern. Although their positions for this area of low pressure differ, the general theme of wet weather will remain the same through the weekend. Most models point to an wet and unstable environment until this area of low pressure lifts out of our area Tuesday night. High relative humidity (>70%) and CAPE values (>1500 J/kg) will allow precipitation to occur just about every day with the potential for the highest precip totals being Saturday through Monday Night as the trough sits over our area. We will remain in an unsettled pattern into the second half of next week, even after the trough lifts out. .MARINE... Active period ahead for area waters as a moist tropical airmass, and increased southwesterly flow bring increased thunderstorm chances along with elevated winds and seas. Conditions will be borderline cautionary through much of the period with winds around 10 to 15 mph from the west and southwest and seas around 3 feet. .FIRE WEATHER... Active weather pattern expected the next few days with widespread showers and thunderstorms and periods of heavy rain. Red Flag conditions are not expected. This pattern will lead to some locations seeing low dispersions. .HYDROLOGY... A wet pattern is forecast over the next several days. We'll need to watch for the potential for heavy rainfall heading into this weekend, especially given that above average convective coverage is expected leading up to this weekend. Currently, there are no significant concerns for flooding, but the pattern bears watching. Widespread rainfall amount of 3 to 5 inches are possible the next 5 to 7 days. Isolated amounts could be higher, especially as an area of low pressure slowly meanders across the area over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 91 73 89 73 / 30 80 50 80 40 Panama City 77 89 77 88 76 / 40 60 60 70 50 Dothan 73 88 72 88 72 / 40 80 50 80 30 Albany 73 90 74 90 73 / 50 80 40 80 30 Valdosta 73 90 73 88 72 / 30 80 40 90 30 Cross City 76 91 74 90 74 / 30 70 50 70 40 Apalachicola 78 89 77 87 77 / 30 50 50 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Fieux SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Fieux MARINE...Dobbs FIRE WEATHER...Dobbs HYDROLOGY...Dobbs
In the hours before
Local storm report, Jul 1, 4:16 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
516 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 NW REMERTON 30.85N 83.32W
07/01/2020 LOWNDES GA EMERGENCY MNGR
REPORT OF TREE DOWN NEAR WOOD VALLEY DRIVE.
&&
RHLocal storm report, Jul 1, 4:19 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
519 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 S VALDOSTA 30.84N 83.28W
07/01/2020 LOWNDES GA EMERGENCY MNGR
REPORT OF A TREE DOWN NEAR HAMILTON STREET.
&&
RHLocal storm report, Jul 1, 4:21 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
521 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 NE CLYATTVILLE 30.71N 83.30W
07/01/2020 LOWNDES GA EMERGENCY MNGR
REPORT OF A TREE DOWN NEAR LOYDA RD.
&&
RHLocal storm report, Jul 1, 4:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
524 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG BARRETTS 31.00N 83.20W
07/01/2020 LOWNDES GA EMERGENCY MNGR
REPORT OF A TREE ON POWERLINES NEAR BEMISS
AND NEW BETHEL RD.
&&
RHLocal storm report, Jul 1, 4:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
527 PM EDT WED JUL 1 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM TSTM WND DMG 3 WSW I-75 AT EXIT 29 30.97N 83.44W
07/01/2020 LOWNDES GA EMERGENCY MNGR
REPORT OF A TREE DOWN ON MORVEN RD.
&&
RHSpecial weather statement, Jul 1, 5:33 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Tallahassee FL 533 PM CDT Wed Jul 1 2020 FLZ007-008-012315- Central Walton FL-North Walton FL- 533 PM CDT Wed Jul 1 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON COUNTY UNTIL 615 PM CDT... At 533 PM CDT, Doppler radar was tracking a strong thunderstorm near Laurel Hill, or 7 miles west of Florala, moving southeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Eglin Air Force Base, Liberty, Paxton, Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill, Sand Hill, Alpine Heights, Glendale, Lakewood, Pleasant Hill, Flowersville, New Harmony, Piney Grove, Mossy Head, Caney Creek and Center Ridge. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3099 8639 3099 8620 3082 8605 3066 8639 TIME...MOT...LOC 2233Z 320DEG 22KT 3103 8645
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:25 PM CDT | Special Weather Statement | TAE | Lafayette, Taylor | 50 min |
| Jul 1, 9:14 AM CDT | Special Marine Warning | TAE | 61 min | |
| Jul 1, 11:18 AM CDT | Special Marine Warning | TAE | 57 min | |
| Jul 1, 11:34 AM CDT | Special Weather Statement | TAE | Walton, Washington | 41 min |
| Jul 1, 11:50 AM CDT | Special Weather Statement | TAE | Gadsden, Leon | 40 min |
| Jul 1, 11:55 AM CDT | Special Marine Warning | TAE | 35 min | |
| Jul 1, 12:18 PM CDT | Special Weather Statement | TAE | Walton | 42 min |
| Jul 1, 12:29 PM CDT | Special Weather Statement | TAE | Leon | 46 min |
| Jul 1, 1:19 PM CDT | Special Weather Statement | TAE | Walton | 41 min |
| Jul 1, 1:37 PM CDT | Special Weather Statement | TAE | Holmes, Jackson | 38 min |
| Jul 1, 1:53 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 37 min |
| Jul 1, 2:04 PM CDT | Special Weather Statement | TAE | Lafayette | 41 min |
| Jul 1, 2:21 PM CDT | Special Weather Statement | TAE | Gadsden, Leon | 39 min |
| Jul 1, 2:46 PM CDT | Special Weather Statement | TAE | Madison | 29 min |
| Jul 1, 5:33 PM CDT | Special Weather Statement | TAE | Walton | 42 min |
| Jul 1, 6:42 PM CDT | Special Marine Warning | TAE | 60 min | |
| Jul 1, 6:45 PM CDT | Special Weather Statement | TAE | Walton | 45 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.